Journal of Symbolic Logic

On bounded arithmetic augmented by the ability to count certain sets of primes

Ch. Cornaros and Alan R. Woods

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Over 25 years ago, the first author conjectured in [15] that the existence of arbitrarily large primes is provable from the axioms IΔ0(π)+def(π), where π(x) is the number of primes not exceeding x, IΔ0(π) denotes the theory of Δ0 induction for the language of arithmetic including the new function symbol π, and def(π) is an axiom expressing the usual recursive definition of π. We prove a modified version in which π is replaced by a more general function ξ that counts some of the primes below x (which primes depends on the values of parameters in ξ), and has the property that π is provably Δ0(ξ) definable.

Article information

J. Symbolic Logic, Volume 74, Issue 2 (2009), 455-473.

First available in Project Euclid: 2 June 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Woods, Alan R.; Cornaros, Ch. On bounded arithmetic augmented by the ability to count certain sets of primes. J. Symbolic Logic 74 (2009), no. 2, 455--473. doi:10.2178/jsl/1243948322.

Export citation